Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Journal of the American Mathematical Society
Journal of the American Mathematical Society
ISSN 1088-6834(online) ISSN 0894-0347(print)

 

On Riemann-Roch Formulas for Multiplicities


Author: Eckhard Meinrenken
Journal: J. Amer. Math. Soc. 9 (1996), 373-389
MSC (1991): Primary 53C15, 58F05, 58G07
MathSciNet review: 1325798
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A theorem of Guillemin and Sternberg about geometric quantization of Hamiltonian actions of compact Lie groups $G$ on compact Kähler manifolds says that the dimension of the $G$-invariant subspace is equal to the Riemann-Roch number of the symplectic quotient. Combined with the shifting-trick, this gives explicit formulas for the multiplicities of the various irreducible components. One of the assumptions of the theorem is that the reduction is regular, so that the reduced space is a smooth symplectic manifold. In this paper, we prove a generalization of this result to the case where the reduced space may have orbifold singularities. The result extends to non-Kählerian settings, if one defines the representation by the equivariant index of the $\text{Spin}^c$-Dirac operator associated to the quantizing line bundle.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (1991): 53C15, 58F05, 58G07

Retrieve articles in all journals with MSC (1991): 53C15, 58F05, 58G07


Additional Information

Eckhard Meinrenken
Affiliation: Department of Mathematics, Massachusetts Institute of Technology, Cambridge, Massachusetts 02139

DOI: http://dx.doi.org/10.1090/S0894-0347-96-00197-X
PII: S 0894-0347(96)00197-X
Received by editor(s): June 16, 1994
Article copyright: © Copyright 1996 American Mathematical Society